Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

frustratedfemme off citalopram


frustratedfemme

Recommended Posts

Doctors are so quick to prescribe medications without regard to side effects or withdrawal symptoms. Yet, where is the help needed to recover from the side effects and withdrawal symptoms from such medications? Tonight, I have contacted 5 treatment centers- none of which “deal with this problem- only alcohol and drug dependency”. From the research I’ve done, SSRI withdrawal can be more severe and longer lasting than opiate withdrawal, but there’s treatment for that. Am I the only one that sees a problem here? These medications are FDA approved and legal but incredibly harmful and cause dependency worse than some illegal substances.

 

I was prescribed Citalopram roughly 5 years ago for postpartum depression. I have tried numerous times to quit taking it but each time the withdrawal symptoms were too severe. I have tried tapering slowly and quickly, changing medications to something that may be easier to withdrawal from, and cold turkey. I got incredibly ill 3 weeks ago and decided at that point, what the heck? I already feel terrible, what better time than now to quit this medication (which, by the way, I feel has contributed to me being ill with one symptom or another for at least 30-40% of each year- being very conservative). I quit taking Citalopram approximately 10 days ago and started noticing withdrawal symptoms about 3-4 days ago. I have been researching non-stop to try to find something-ANYTHING to help. My current symptoms include “brain zaps”, numbness of the left side of my face, tingling in my hands, extreme temperature changes ( I was roasting when I started typing this and now I’m freezing!), headache- started today, loss of appetite, nausea, and awful mood swings/irritation.

 

I have read multiple blogs that discuss natural treatments for the symptoms I as well as many others am experiencing but the lists have been incredibly long and somewhat hard to understand. I am hoping that someone out there can shed some light on these vitamins/minerals that may help in layman’s terms since I am clueless when it comes to this and how long it may take before I notice any improvements in my symptoms? Secondly, is anyone aware of any inpatient facilities in the U.S. that treat SSRI withdrawal in case that is the route I need to go? Thirdly, I am wondering how long this withdrawal has taken some others out there. I am hoping to shed some light on this not only for myself but for other sufferers out there. I have 3 children and a husband that need me well as soon as possible so any advice would be very much appreciated.

Link to comment
  • Administrator

Welcome, frustratedfemme.

 

I moved your post from the Important topics about tests, supplements, herbs, treatments topic.

 

As you know, you have taken a serious risk by going cold turkey. You are having withdrawal symptoms from having dropped citalopram too quickly. Withdrawal syndrome can last from a few weeks to years, during which you need to be patient while recovering.

 

There are no supplements or treatments that can instantly fix you, they only blunt the symptoms slightly while your nervous system repairs itself. Effectiveness varies from person to person, which is why you have found instructions to be so vague and confusing.

 

You won't like this: The only cure known to medicine for citalopram withdrawal symptoms is reinstatement of citalopram. A very small amount, say 5mg, might reduce or even eliminate your withdrawal symptoms. See About reinstating and stabilizing to stop withdrawal symptoms

 

If I were you, I'd get liquid citalopram (or make a liquid) immediately and take a very small amount, stabilize for a few months, then go off by perhaps 0.10mg at a time. For info, see http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/

 

Very sorry there are no clear-cut, easy answers.

 

When you tapered, did you try the 10% per month method?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy